Vol. 58, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
The single valued extension property on a Banach space

James Kenneth Finch

Vol. 58 (1975), No. 1, 61–69
Abstract

An operator T which maps a Banach space X into itself has the single valued extension property if the only analytic function f which satisfies (λI T)f(λ) = 0 is f = 0. Clearly the point spectrum of any operator which does not have the single valued extension property must have nonempty interior. The converse does not hold. However, it is shown below that if λ0I T is semi-Fredholm and λ0 is an interior point of the point spectrum of T, then T does not have the single valued extension property.

Mathematical Subject Classification 2000
Primary: 47B40
Milestones
Received: 17 July 1974
Published: 1 May 1975
Authors
James Kenneth Finch